A model-based approach to the analysis of patterns of length of stay in institutional long-term care

Xie, Haifeng and Chaussalet, Thierry J. and Millard, Peter H. (2006) A model-based approach to the analysis of patterns of length of stay in institutional long-term care. IEEE Transactions on Information Technology in Biomedicine, 10 (3). pp. 512-518. ISSN 1089-7771

[img]
Preview
PDF
Xie,_Chaussalet,_Millard_2006_final.pdf

Download (254kB)
Official URL: http://dx.doi.org/10.1109/TITB.2005.863820

Abstract

Understanding the pattern of length of stay in institutional long-term care has important practical implications in the management of long-term care. Furthermore, residents' attributes are believed to have significant effects on these patterns. In this paper, we present a model-based approach to extract, from a routinely gathered administrative social care dataset, high-level length-of-stay patterns of residents in long-term care. This approach extends previous work by the authors to incorporate residents' features. Two applications using data provided by a local authority in England are presented to demonstrate the potential use of this approach.

Item Type: Article
Uncontrolled Keywords: Covariate,Markov model, length-of-stay analysis, long-term care, survival analysis
Subjects: University of Westminster > Science and Technology > Electronics and Computer Science, School of (No longer in use)
Depositing User: Miss Nina Watts
Date Deposited: 29 Sep 2006
Last Modified: 11 Aug 2010 14:31
URI: http://westminsterresearch.wmin.ac.uk/id/eprint/2525

Actions (login required)

Edit Item (Repository staff only) Edit Item (Repository staff only)